Aa
A
A
A
Close
Undiagnosed Symptoms Community
25.1k Members
Avatar universal

Is it depo.. or is it adderall?

Hi,

I have been gaining weight after discontinuing depo provera and adderall 30mg. I have been gaining wait rapidly, it's really quite scary. I was 122lb in December and after weighing in on October 15th I am not 182lb! A few months ago I was 153.. Doctors I've seen tell me to "eat healthy and exercise." Well, I already do that. I always have been healthy and involved in sports. My weight is getting to be very uncomfortable. I gained weight on low carb, fasted for a week and did not lose a single pound.. the weight just keeps creeping up on me! I am even withdrawing from activities I once loved (which equals me exercising less) Please help me!! I'd be happy to answer any questions you have.

Also, I have no period after discontinuing depo after 4 years.

Symptoms:

- low glucose (according to blood test after fast)
- lack of period (last depo shot April 1, 2009)
- rapid weight gain with little change in eating habits (i'm exercising more than i ever have)

2 Responses
351246 tn?1379685732
MEDICAL PROFESSIONAL
Hi
Welcome to the forum!
Adderall causes weight loss as a side effect. Hence while you were on the drug, it could have maintained your weight. After stopping this drug, you must have gained weight due to a preexisting condition or due to side effect of Depo Provera, which also causes weight changes. The contraceptive can cause adrenal gland problems and weight gain. Other causes are diabetes, hypothyroidism, low serum protein, kidney problems and severe anemia can all cause a weight gain.
I think you should discuss these possibilities with your doctor. It is difficult to comment beyond this without examining. A comprehensive investigation is required keeping all the points in mind.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!

Avatar universal
Doctor,

Thank you for taking time to respond to my question. If depo caused me to gain weight.. How long until it is out out of my body? I had my last injection in April and continue to gain weight. I've seen several doctors, most have run a thyroid test--which they said was normal and simply tell me to "burn more calories and eat better." I am going to see a doctor on Thursday to be re-prescribed adderall, even though I know that is not the best solution, but they are not finding the underlying cause. I do not want to be dependent on adderall to maintain my weight forever.

Do you have any suggestions on how I could find a doctor with experience with these issues? Thank you!!
Top General Health Answerers
363281 tn?1518219421
Nelson, New Zealand
1756321 tn?1547098925
Queensland, Australia
19694731 tn?1482853437
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.